Delaware, 2010

Heavy Snow in Delaware, January 30 to 31, 2010

January 30 to 31, 2010 · NWS PHI · 4 events in 4 counties and zones

Heavy snow fell across Delaware from the morning of the 30th into the early morning of the 31st. Snowfall averaged 4 to 10 inches with the highest amounts in the southern part of the state.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Heavy snow fell across Delaware from the morning of the 30th into the early morning of the 31st. Snowfall averaged 4 to 10 inches with the highest amounts in the southern part of the state. Snow spread from south to north from 9 a.m. EST to Noon EST during the morning of the 30th. It fell at its heaviest during the afternoon and evening and ended from north to south between 2 a.m EST and 4 a.m. EST. In spite of the heavy snow occurring on a Saturday (the 30th), there were about 225 reported accidents and 5 injuries throughout the state. In New Castle County, many accidents were reported along Delaware State Route 1. In Sussex County, the northbound side of the Nassau Bridge (Delaware State Route 1) near Lewes was closed during the afternoon because of about a dozen accidents and or vehicles that skidded off the roadway.

Representative snowfall included 11.3 inches in Frankford (Sussex County), 9.6 inches in Lewes (Sussex County), 8.0 inches in Bridgeville (Sussex County), 5.9 inches in Woodside (Kent County), 5.0 inches in Dover (Kent County) and Newark (New Castle County) and 4.3 inches at the New Castle County Airport.

The heavy snow was caused by a low pressure system that moved along the southern Gulf Coast states from the morning of the 29th into the morning of the 30th. The low reformed over the Carolina coastal waters later in the day on the 30th and moved quickly northeast that evening and overnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 30, 6:33 AM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Jan 30, 6:33 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
633 AM EST SAT JAN 30 2010

.SYNOPSIS...
LOW PRESSURE ALONG THE EASTERN GULF COAST EARLY THIS MORNING WILL
MOVE OFF THE SOUTHEAST COAST LATER TODAY AND THEN LIFT NORTHEAST.
HIGH PRESSURE WILL BUILD IN ON SUNDAY AND GENERALLY LINGER INTO
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
RADAR RETURNS WERE APPROACHING OUR SOUTHERN ZONES EARLY THIS
MORNING, BUT WHAT IS STRIKING IS HOW LARGE THE TEMPERATURE/DEW
POINT SPREADS WERE AND HOW THE RETURNS WERE ERODING ALONG THE
NORTHERN EDGE. WE THINK THERE IS GOING TO BE A PERIOD OF VIRGA AND
COLUMN COOLING BEFORE SNOW STARTS TO HIT THE GROUND /OUR FORECAST
IS FOR ABOUT THE SOUTHERN THIRD TO HALF OF THE AREA TO SEE AT
LEAST SOME SNOW/, AND SO WE HAVE PUSHED THE START TO A SLIGHTLY
LATER TIME.

THAT SAID, MODELS ARE IN FAIR AGREEMENT IN PUSHING THINGS A BIT
FURTHER NORTH AGAIN WITH THIS RUN. THEY SHOW AN UPPER LEVEL JET
COUPLET AND GOOD Q-VECTOR CONVERGENCE ALOFT PROVIDING DYNAMIC
SUSTENANCE FOR THE LOW PRESSURE SYSTEM, A NICE TROWAL RIDING BY TO
OUR SOUTH, A LOWER TO MID LEVEL AXIS OF FRONTOGENESIS CUTTING
ACROSS FAR SOUTHERN NEW JERSEY, CENTRAL DELAWARE AND THE ADJACENT
PORTION OF THE MARYLAND EASTERN SHORE, AND DECENT ISENTROPIC LIFT
SOUTH AND SOUTHEAST BETWEEN I295 AND I300. THERE IS NEAR-NEGATIVE
H6 EQUIVALENT POTENTIAL VORTICITY ALOFT AND A MID LEVEL DRY SLOT
SLATED TO PASS JUST TO THE SOUTH. MODEL QPF HAS GONE UP SOME IN
RESPONSE TO ALL OF THE ABOVE. THERE ALSO IS FRONTOGENESIS HANGING
BACK A BIT LONGER THAN HAD BEEN DEPICTED, WHICH HAS MADE US PUSH
THE END TIME TO A SLIGHTLY LATER TIME. SOUNDINGS SUGGEST SNOW TO
LIQUID RATIOS AROUND THE 18:1 TO 20:1 RANGE /THERE IS GOOD OMEGA
IN THE SNOW GROWTH AREA AND A COLD COLUMN, BUT THERE IS WIND BELOW
THE SNOW GROWTH AREA TO BREAK DOWN THE CRYSTALS AS THEY FALL/.
THIS WOULD BE A FLUFFY, DRIER KIND OF SNOW.

IF THERE ARE ONE OR TWO FLIES IN THE SNOW OINTMENT, THEY ARE:
A...THE MODELS SEEM TO MAKE THE WINDS GO A BIT ONSHORE FOR A
PERIOD OF TIME /BUT THE THERMAL PROFILES ARE HAVING NONE OF THE
WARMING ONE MIGHT SUSPECT/, AND B...THAT DRY SLOT GETS PRETTY
CLOSE DURING THE COURSE OF THE EVENT, AND IF IT SOMEHOW MADE IT
INTO THE SOUTHERN ZONES WE WOULD SEE A CUTOFF OF ACCUMULATING
SNOW.

GIVEN THE RATIOS WE ARE FORECASTING, THE QPF AMOUNTS WE ARE GOING
WITH /A COMBINATION OF MODEL QPF AND QPF FROM A LOCAL ALGORITHM
OVER THE LAST TWO SYNOPTIC RUNS/, AND THE RATHER EERIE AGREEMENT
BETWEEN WHAT WE CAME UP WITH ON OUR OWN AND WHAT HPC HAS FORECAST,
WE ARE GOING WITH A WARNING FOR KENT, MD, KENT, DE, AND CAPE MAY,
NJ COUNTIES ON SOUTH. THERE IS A BUFFER AREA TO THE NORTH OF THE
WARNING AREA THAT CARRIES AN ADVISORY. PHILADELPHIA IS JUST NORTH
OF THE ADVISORY AREA /I KNOW I'M ASKING FOR TROUBLE/.

ON TEMPERATURES, WE DON'T EXPECT THEM TO REBOUND VERY MUCH DOWN
SOUTH, TO RISE JUST A BIT CENTRAL, AND TO HAVE MORE OF A NORMAL
DIURNAL OSCILLATION UP NORTH. MAX TEMPS WEREN'T CHANGED
APPRECIABLY FROM CONTINUITY. WINDS WILL PICK UP SOME WITH THIS
SYSTEM, BUT NOT TO OMINOUS LEVELS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
HIGH PRESSURE LOOKS TO BUILD IN FOR SUNDAY AND AGAIN ON MONDAY
WITH A WEAK COLD FRONTAL PASSAGE ON SUNDAY NIGHT BREAKING THINGS
UP A BIT. WE CARRY ONLY SLIGHT CHANCE POPS IN THE FAR NORTHWEST
WITH THE FRONT AS, AT PRESENT, IT DOESN'T LOOK VERY IMPRESSIVE.
TEMPERATURES REMAIN BELOW NORMAL THROUGH THE PERIOD, AND A
COMPROMISE BETWEEN GUIDANCE AND CONTINUITY WAS ACCEPTED. WINDS LOOK
TO DIMINISH ON SUNDAY, THEN PICK UP AGAIN LATE SUNDAY NIGHT OR
MONDAY IN THE WAKE OF THE FRONT /AGAIN, NOT TO OMINOUS LEVELS/.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
BY THE END OF THIS PERIOD, WE WILL HAVE P. PHIL'S FORECAST FOR THE
NEXT SIX WEEKS. ME, I'M GOING THROUGH FRIDAY. ANYWAY, COLD SURFACE
HIGH REMAINS OVER THE REGION AS THE NORTHERN BRANCH CONTINUES TO
BRING IN THE AIR FROM CANADA. THE COLDEST, -34C AT 80H WILL BE EAST
OF JAMES BAY WITH A SECONDARY POOL OVER ALBERTA PROVINCE BUT "ONLY"
-16C. THE BAROCLINIC BOUNDARY EXTENDS FROM OFFSHORE AT 40N ACROSS
THE CENTRAL OHIO VALLEY BACK INTO THE NORTHWEST. CLOUDS AND
OCCASIONAL SNOW SHOWERS WILL LINGER ALONG THIS BOUNDARY UNTIL A WEAK
RIDGE BUILDS EAST BY THURSDAY. THE RECENT COLD TEMPERATURES WILL
BEGIN TO REACH NORTH BY THURSDAY AND THEN DROP ON FRIDAY. THE REASON
IS, WE ARE LOOKING AT A SHORT WAVE MOVING AWAY FROM THE ROCKIES ON
THURSDAY AND INTO THE CENTRAL PLAINS. THE GFS AND THE ECMWF ARE
AGREEING ON THE DEVELOPMENT BUT THE GFS IS A LITTLE DEEPER. THIS IS
A POWERFUL LOOKING COMPACT LOW THAT WILL MOVE VERY FAST. A LITTLE
BIT OF SNOW AND RAIN IN THE FORECAST AT THIS TIME FOR THEN.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
THE DAY TODAY WILL START OFF VFR EVERYWHERE, AND REMAIN SO THROUGH
THE EARLY PART OF THE DAY FOR MOST AREAS UNTIL WE BEGIN TO FEEL THE
EFFECTS AN AREA OF LOW PRESSURE MOVING OFF THE SOUTHEAST COAST. HIGH
LEVEL CLOUDS EARLY WILL BEGIN TO THICKEN AND LOWER THROUGHOUT THE
DAY. BY MID-DAY, SNOW MAY BEGIN MOVING INTO OUR SOUTHERN AREAS AND
AFFECT OUR SOUTHERN TAF SITES. THIS SNOW MAY MOVE FAR ENOUGH
NORTHWARD DURING THE LATE AFTERNOON AND EARLY EVENING TO AFFECT ALL
OF THE TAF SITES. THE FARTHER NORTH YOU GO /ABE AND RDG/, THE LESS
OF AN EFFECT THE SNOW WILL HAVE, AND THE FATHER SOUTH /ACY AND MIV/,
THE MORE OF AN EFFECT THE SNOW WILL HAVE. THE NORTHERN TAFS SHOULD
REMAIN VFR ALL DAY, WHILE THE SOUTHERN TAFS HAVE WILL LIKELY DROP TO
IFR FOR A PERIOD OF TIME LATE THIS AFTERNOON AND EARLY EVENING.
HOWEVER, THE AREA IN BETWEEN /ILG, PHL, PNE, TTN/ WILL LIKELY GET TO
MVFR. IT'S NOT CLEAR IF THEY WILL DROP TO IFR, SO WE DID NOT INCLUDE
THIS IN THE FORECAST AT THIS TIME. WE WILL CONTINUE TO MONITOR THE
LATER COMPUTER MODEL FORECASTS AND UPDATE IF NEEDED. THE SNOW AND
LOWER CIGS/VSBYS ARE EXPECTED TO MOVE OUT OF THE AREA THIS EVENING
AND ALLOW FOR PARTIALLY CLEARING SKIES OVERNIGHT SATURDAY. WINDS
WILL GENERALLY HAVE A NORTHERLY COMPONENT THROUGH THE PERIOD, AND
EVENTUALLY BECOME NORTHWEST AGAIN OVERNIGHT SATURDAY INTO SUNDAY.

OUTLOOK...
HIGH PRESSURE IS EXPECTED TO MAINTAIN GOOD FLYING WEATHER ON SUNDAY
AND INTO THE FIRST PART OF NEXT WEEK. THERE IS THE POTENTIAL FOR
SNOW SHOWERS LATE TUESDAY INTO EARLY WEDNESDAY WHICH COULD HAVE AN
EFFECT ON CIGS AND VSBYS.

&&

.MARINE...
WINDS ON THE NORTHERN WATERS ARE STILL GUSTING AROUND 25 TO 30 KNOTS
WITH SEAS AROUND 5 TO 6 FEET, SO WE WILL EXTEND THE SMALL CRAFT
ADVISORY A FEW MORE HOURS THROUGH MID-MORNING. THEN WE TURN OUR
ATTENTION TO THE AREA OF LOW PRESSURE MOVING OFF THE SOUTHEAST COAST
LATER TODAY/THIS EVENING AND WHAT EFFECT IT WILL HAVE ON OUR AREA.
AT THIS TIME, IT LOOKS LIKE THE SOUTHERN WATERS, SOUTH OF LITTLE
EGG, WILL HAVE THE GREATEST EFFECT FROM THE STORM WITH WINDS GUSTING
AROUND 25 TO 30 KNOTS AND SEAS GETTING UP TO AROUND 5 TO 7 FEET. IT
LOOKS LIKE THIS WILL LIKELY BEGIN LATE THIS AFTERNOON, AROUND 3 PM,
AND LAST THROUGH AROUND 4 AM SUNDAY. AT THIS TIME, AFTER THE WINDS
DIMINISH ON THE NORTHERN WATERS, IT DOES NOT LOOK LIKE THEY WILL
RETURN TO SMALL CRAFT ADVISORY DURING THIS PERIOD, EVEN THOUGH THEY
COULD GET CLOSE SATURDAY NIGHT INTO SUNDAY MORNING. WINDS MAY ALSO
GUST ON THE SOUTHERN BAY SINCE IT WILL BE CLOSER TO THE GRADIENT,
BUT WE ARE NOT QUITE CONFIDENT ON THE NORTHER BAY AT THIS TIME SINCE
THE WINDS WILL BE BLOWING ACROSS A LONG FETCH OF LAND. SO FOR NOW,
WE ARE GOING TO ISSUE A SMALL CRAFT ADVISORY FOR THE LOWER BAY, AND
THE COASTAL WATERS SOUTH OF LITTLE EGG FOR LATE TODAY THROUGH EARLY
SUNDAY MORNING.

AFTER THIS LOW PRESSURE MOVES OUT TO SEA, HIGH PRESSURE WILL BE
BUILDING ACROSS THE WATERS LATE SUNDAY INTO EARLY NEXT WEEK. THERE
IS THE POTENTIAL THAT SMALL CRAFT ADVISORIES MAY BE NEEDED LATE
SUNDAY INTO EARLY MONDAY, BUT OTHERWISE, THEY ARE NOT EXPECTED
THROUGH THE REST OF THE FORECAST PERIOD. SOME COMPUTER MODELS ARE
BEGINNING TO TRY AND HINT AT ANOTHER POSSIBLE COASTAL STORM LATE
TUESDAY INTO EARLY WEDNESDAY, BUT AT THIS TIME IT IS EXPECTED TO
REMAIN TO OUR SOUTH AND NOT HAVE ANY MAJOR EFFECTS ON THE AREA.

&&

.TIDES/COASTAL FLOODING...
LOW TIDE HAS PASSED EVERYWHERE, SO THE LOW WATER ADVISORY HAS
BEEN ALLOWED TO EXPIRE. AS THE STORM SYSTEM MOVES OFF THE SOUTHEAST
COAST ON SATURDAY, TIDES SHOULD RETURN CLOSE TO THE ASTRONOMICAL
FORECASTS, AND EVENTUALLY POSSIBLY ABOVE. ACTUALLY, WE WILL NEED
TO MONITOR THE EARLY SUNDAY MORNING HIGH TIDE IN CASE IT MAY REACH
MINOR TIDAL FLOODING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WINTER WEATHER ADVISORY FROM NOON TODAY TO 4 AM EST SUNDAY FOR
     NJZ016>018-020>022-025>027.
     WINTER STORM WARNING UNTIL 4 AM EST SUNDAY FOR NJZ023-024.
DE...WINTER WEATHER ADVISORY FROM NOON TODAY TO 4 AM EST SUNDAY FOR
     DEZ001.
     WINTER STORM WARNING UNTIL 4 AM EST SUNDAY FOR DEZ002>004.
MD...WINTER WEATHER ADVISORY FROM NOON TODAY TO 4 AM EST SUNDAY FOR
     MDZ008.
     WINTER STORM WARNING UNTIL 4 AM EST SUNDAY FOR MDZ012-015-019-
     020.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM EST
     SUNDAY FOR ANZ431-452>455.
     SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR ANZ450-
     451.

&&

SYNOPSIS...DELISI
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...EBERWINE
AVIATION...ROBERTSON
MARINE...ROBERTSON
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 30, 6:05 AM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 AM EST SAT JAN 30 2010

NJZ001-007>010-PAZ054-055-060>062-311115-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-
605 AM EST SAT JAN 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

COLD TEMPERATURES AND WIND CHILL READINGS WILL CONTINUE TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

IT WILL CONTINUE TO BE COLD ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>015-019-PAZ067>071-311115-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-
NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
605 AM EST SAT JAN 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

COLD TEMPERATURES AND WIND CHILL READINGS WILL CONTINUE TODAY AND
TONIGHT.
ALSO...SOME LIGHT SNOW IS POSSIBLE. ACCUMULATIONS SHOULD BE NO
MORE THAN AN INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

IT WILL CONTINUE TO BE COLD ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ016>018-020>022-025>027-311115-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-OCEAN-CUMBERLAND-ATLANTIC-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
605 AM EST SAT JAN 30 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

COLD TEMPERATURES AND WIND CHILL READINGS WILL CONTINUE TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

IT WILL CONTINUE TO BE COLD ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ023-024-311115-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
605 AM EST SAT JAN 30 2010

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

COLD TEMPERATURES AND WIND CHILL READINGS WILL CONTINUE TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

IT WILL CONTINUE TO BE COLD ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-452>455-311115-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
605 AM EST SAT JAN 30 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SNOW IS EXPECTED TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-311115-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
605 AM EST SAT JAN 30 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

LIGHT SNOW IS LIKELY TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-311115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
605 AM EST SAT JAN 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SNOW IS EXPECTED TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy snow. Local standard time, as filed.

Heavy Snow, Delaware Beaches

When
January 30, 9:00 AM EST to January 31, 4:00 AM EST
Where
Delaware Beaches forecast zone
Reported by
Trained Spotter
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Heavy Snow, Inland Sussex

When
January 30, 9:00 AM EST to January 31, 4:00 AM EST
Where
Inland Sussex forecast zone
Injuries
0 direct, 1 indirect
Reported by
Trained Spotter
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Heavy Snow, Kent

When
January 30, 10:00 AM EST to January 31, 3:00 AM EST
Where
Kent forecast zone
Injuries
0 direct, 1 indirect
Reported by
Trained Spotter
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Heavy Snow, New Castle

When
January 30, 12:00 PM EST to January 31, 2:00 AM EST
Where
New Castle forecast zone
Injuries
0 direct, 3 indirect
Reported by
Trained Spotter
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2010Every state in 2010This day in weather historyWarnings in Delaware, January 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 210215, 210216, 210217, 210218.